×

zbMATH — the first resource for mathematics

Set convergences. An attempt of classification. (English) Zbl 0786.54013
During the last ten years there has been a great interest in hyperspaces – partly due to applications and partly due to interesting new ideas. One of the most prolific researchers in this area is Gerald Beer who has recently written a book on it [Topologies on closed and closed convex sets (Mathematics and its Applications, Vol. 268) Kluwer Acad. Publ. 1993].
The authors of this article have also made valuable contributions to the subject and in this article they explore a new method which allows them not only to derive most of the known hypertopologies but also to define some new ones. In the opinion of the reviewer this article will be of great help not only to the established researchers but also to the newcomers to this field.

MSC:
54B20 Hyperspaces in general topology
54A20 Convergence in general topology (sequences, filters, limits, convergence spaces, nets, etc.)
54E15 Uniform structures and generalizations
54D55 Sequential spaces
52A05 Convex sets without dimension restrictions (aspects of convex geometry)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] H. Attouch, Variational convergence for functions and operators, Applicable Mathematics Series, Pitman (Advanced Publishing Program), Boston, MA, 1984. · Zbl 0561.49012
[2] H. Attouch, D. Azé, and G. Beer, On some inverse stability problems for the epigraphical sum, Nonlinear Anal. 16 (1991), no. 3, 241 – 254. · Zbl 0743.49005
[3] Hédy Attouch, Roberto Lucchetti, and Roger J.-B. Wets, The topology of the \?-Hausdorff distance, Ann. Mat. Pura Appl. (4) 160 (1991), 303 – 320 (1992). · Zbl 0769.54009
[4] Hédy Attouch and Roger J.-B. Wets, Quantitative stability of variational systems. I. The epigraphical distance, Trans. Amer. Math. Soc. 328 (1991), no. 2, 695 – 729. · Zbl 0753.49007
[5] -, Quantitative stability of variational systems II. A framework for nonlinear conditioning, Working paper, IIASA, Laxemburg, Austria, 1988.
[6] -, Lipschitzian stability of the epsilon-approximate solutions in convex optimisation, Working paper, IIASA, Laxemburg, Austria, 1987.
[7] D. Azé, On some metric aspects of set-convergence, Preprint, AVAMAC, Univ. de Perpignan, 1988.
[8] -, Remarks on embeddings of hyperspaces into functional spaces, Preprint, AVAMAC, Univ. de Perpignan, 1989.
[9] D. Azé and J.-P. Penot, Operations on convergent families of sets and functions, Optimization 21 (1990), no. 4, 521 – 534. · Zbl 0719.49013
[10] -, Recent quantitative results about the convergence of convex sets and functions, Functional Anal. Approx., , Bagni di Lucca, Italy, 1988.
[11] M. Baronti and P. L. Papini, Convergence of sequences of sets, Methods of functional analysis in approximation theory (Bombay, 1985) Internat. Schriftenreihe Numer. Math., vol. 76, Birkhäuser, Basel, 1986, pp. 135 – 155. · Zbl 0606.54006
[12] Gerald Beer, Metric spaces with nice closed balls and distance functions for closed sets, Bull. Austral. Math. Soc. 35 (1987), no. 1, 81 – 96. · Zbl 0588.54014
[13] Gerald Beer, On Mosco convergence of convex sets, Bull. Austral. Math. Soc. 38 (1988), no. 2, 239 – 253. · Zbl 0669.52002
[14] Gerald Beer, Support and distance functionals for convex sets, Numer. Funct. Anal. Optim. 10 (1989), no. 1-2, 15 – 36. · Zbl 0696.46010
[15] Gerald Beer, Convergence of continuous linear functionals and their level sets, Arch. Math. (Basel) 52 (1989), no. 5, 482 – 491. · Zbl 0662.46015
[16] Gerald Beer, Conjugate convex functions and the epi-distance topology, Proc. Amer. Math. Soc. 108 (1990), no. 1, 117 – 126. · Zbl 0681.46014
[17] Gerald Beer, A Polish topology for the closed subsets of a Polish space, Proc. Amer. Math. Soc. 113 (1991), no. 4, 1123 – 1133. · Zbl 0776.54011
[18] Gerald Beer, Topologies on closed and closed convex sets and the Effros measurability of set valued functions, Sém. Anal. Convexe 21 (1991), Exp. No. 2, 44. · Zbl 0824.46089
[19] Gerald Beer, The slice topology: a viable alternative to Mosco convergence in nonreflexive spaces, Nonlinear Anal. 19 (1992), no. 3, 271 – 290. · Zbl 0786.46006
[20] Gerald Beer and Jonathan M. Borwein, Mosco convergence and reflexivity, Proc. Amer. Math. Soc. 109 (1990), no. 2, 427 – 436. · Zbl 0763.46006
[21] G. A. Beer, C. J. Himmelberg, K. Prikry, and F. S. Van Vleck, The locally finite topology on 2^{\?}, Proc. Amer. Math. Soc. 101 (1987), no. 1, 168 – 172. · Zbl 0625.54013
[22] Gerald Beer, Alojzy Lechicki, Sandro Levi, and Somashekhar Naimpally, Distance functionals and suprema of hyperspace topologies, Ann. Mat. Pura Appl. (4) 162 (1992), 367 – 381. · Zbl 0774.54004
[23] Gerald Beer and Roberto Lucchetti, Weak topologies for the closed subsets of a metrizable space, Trans. Amer. Math. Soc. 335 (1993), no. 2, 805 – 822. · Zbl 0810.54011
[24] Gerald Beer and Devidas Pai, On convergence of convex sets and relative Chebyshev centers, J. Approx. Theory 62 (1990), no. 2, 147 – 169. · Zbl 0733.41030
[25] Claude Berge, Espaces topologiques: Fonctions multivoques, Collection Universitaire de Mathématiques, Vol. III, Dunod, Paris, 1959 (French). · Zbl 0088.14703
[26] Jonathan M. Borwein and Simon Fitzpatrick, Mosco convergence and the Kadec property, Proc. Amer. Math. Soc. 106 (1989), no. 3, 843 – 851. · Zbl 0672.46007
[27] N. Bourbaki, Topologie générale, Chapitres 1 et 2, Hermann, Paris, 1965. · Zbl 0337.54001
[28] -, Topologie générale, Chapitre 9, Hermann, Paris, 1958.
[29] -, Topologie générale, Chapitre 10, Hermann, Paris, 1961.
[30] L. Contesse and J.-P. Penot, Continuity of polarity and conjugacy for the epi-distance topology, J. Math. Anal. Appl. (to appear). · Zbl 0772.46044
[31] B. Cornet, Topologies sur les fermés d’un espace métrique, Cahiers Math. Décision, Paris-Dauphine, 1974.
[32] Peter Z. Daffer and Hideaki Kaneko, Best approximation in metric spaces, Ann. Soc. Sci. Bruxelles Sér. I 96 (1982), no. 1, 17 – 27. · Zbl 0491.41030
[33] F. S. De Blasi and J. Myjak, Weak convergence of convex sets in Banach spaces, Arch. Math. (Basel) 47 (1986), no. 5, 448 – 456. · Zbl 0632.46015
[34] N. Dunford and J. T. Schwartz, Linear operators. I, Interscience, New York, 1967. · Zbl 0128.34803
[35] Edward G. Effros, Convergence of closed subsets in a topological space, Proc. Amer. Math. Soc. 16 (1965), 929 – 931. · Zbl 0139.40403
[36] J. M. G. Fell, A Hausdorff topology for the closed subsets of a locally compact non-Hausdorff space, Proc. Amer. Math. Soc. 13 (1962), 472 – 476. · Zbl 0106.15801
[37] Brian Fisher, A reformulation of the Hausdorff metric, Rostock. Math. Kolloq. 24 (1983), 71 – 75. · Zbl 0525.54004
[38] Brian Fisher, Common fixed points of mappings and set-valued mappings, Rostock. Math. Kolloq. 18 (1981), 69 – 77. · Zbl 0479.54025
[39] S. Fitzpatrick and A. S. Lewis, Weak\( ^\ast\) convergence of convex sets, Preprint, 1989. · Zbl 1116.46006
[40] Klaus Floret, Weakly compact sets, Lecture Notes in Mathematics, vol. 801, Springer, Berlin, 1980. Lectures held at S.U.N.Y., Buffalo, in Spring 1978. · Zbl 0437.46006
[41] Sebastiano Francaviglia, Alojzy Lechicki, and Sandro Levi, Quasiuniformization of hyperspaces and convergence of nets of semicontinuous multifunctions, J. Math. Anal. Appl. 112 (1985), no. 2, 347 – 370. · Zbl 0587.54003
[42] Zdeněk Frolík, Concerning topological convergence of sets, Czechoslovak Math. J 10(85) (1960), 168 – 180 (English, with Russian summary). · Zbl 0095.37103
[43] Christian Hess, Quelques résultats sur la mesurabilité des multifonctions à valeurs dans un espace métrique séparable, Séminaire d’analyse convexe, Vol. 16, Univ. Sci. Tech. Languedoc, Montpellier, 1986, pp. Exp. No. 1, 43 (French). · Zbl 0728.28008
[44] Richard B. Holmes, Geometric functional analysis and its applications, Springer-Verlag, New York-Heidelberg, 1975. Graduate Texts in Mathematics, No. 24. · Zbl 0336.46001
[45] John L. Kelley, General topology, D. Van Nostrand Company, Inc., Toronto-New York-London, 1955. · Zbl 0066.16604
[46] Erwin Klein and Anthony C. Thompson, Theory of correspondences, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1984. Including applications to mathematical economics; A Wiley-Interscience Publication. · Zbl 0556.28012
[47] G. Köthe, Topological vector spaces I, Springer-Verlag, Berlin, 1969.
[48] Casimir Kuratowski, Topologie. Vol. I, Monografie Matematyczne, Tom 20, Państwowe Wydawnictwo Naukowe, Warsaw, 1958 (French). 4ème éd. · Zbl 0078.14603
[49] A. Lechicki and S. Levi, Wijsman convergence in the hyperspace of a metric space, Boll. Un. Mat. Ital. B (7) 1 (1987), no. 2, 439 – 451 (English, with Italian summary). · Zbl 0655.54007
[50] R. Lucchetti, A close look at the \( AW\)-topology, Conference Salerno, Italy, 1990.
[51] -, Set convergences with applications to optimization and probability, Ph.D. thesis, Univ. of Calif., Davis, Calif., 1989.
[52] Roberto Lucchetti, Gabriella Salinetti, and Roger J.-B. Wets, Uniform convergence of probability measures: topological criteria, J. Multivariate Anal. 51 (1994), no. 2, 252 – 264. · Zbl 0817.60005
[53] G. Matheron, Random sets and integral geometry, John Wiley & Sons, New York-London-Sydney, 1975. With a foreword by Geoffrey S. Watson; Wiley Series in Probability and Mathematical Statistics. · Zbl 0321.60009
[54] Ernest Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951), 152 – 182. · Zbl 0043.37902
[55] Umberto Mosco, Convergence of convex sets and of solutions of variational inequalities, Advances in Math. 3 (1969), 510 – 585. · Zbl 0192.49101
[56] Umberto Mosco, On the continuity of the Young-Fenchel transform, J. Math. Anal. Appl. 35 (1971), 518 – 535. · Zbl 0253.46086
[57] S. Mrówka, On the convergence of nets of sets, Fund. Math. 45 (1958), 237 – 246. · Zbl 0081.16703
[58] S. Mrówka, Some comments on the space of subsets, Set-Valued Mappings, Selections and Topological Properties of 2^{\?} (Proc. Conf., SUNY, Buffalo, N.Y., 1969) Lecture Notes in Mathematics, Vol. 171, Springer, Berlin, 1970, pp. 59 – 63. · Zbl 0215.51602
[59] J-P. Penot, Preservation of stability and persistence under intersections and operations, Preprint, 1987. · Zbl 0798.49034
[60] Jean-Paul Penot, Topologies and convergences on the space of convex functions, Nonlinear Anal. 18 (1992), no. 10, 905 – 916. · Zbl 0797.46008
[61] Gabriella Salinetti and Roger J.-B. Wets, On the convergence of sequences of convex sets in finite dimensions, SIAM Rev. 21 (1979), no. 1, 18 – 33. · Zbl 0421.52003
[62] P. Shunmugaraj, On stability aspects in optimization, Ph.D. thesis, Indian Inst. Tech., Bombay, India, 1990.
[63] P. Shunmagaraj and D. Pai, On stability of approximate solutions of minimization problems, Preprint, Indian Inst. Tech. Bombay, India, 1990.
[64] Y. Sonntag, Convergence au sens de U. Mosco; théorie et applications à l’approximation des solutions d’inéquations, Thèse d’Etat, Université de Provence, Marseille, 1982.
[65] -, Convergence des suites d’ensembles, Monograph, Université de Provence, Marseille, 1987.
[66] Yves Sonntag and Constantin Zălinescu, Scalar convergence of convex sets, J. Math. Anal. Appl. 164 (1992), no. 1, 219 – 241. · Zbl 0780.46011
[67] -, Set convergences. An attempt of classification, Differential Equations and Control Theory , Pitman Research Notes in Math., no. 250, 1991, pp. 312-323. · Zbl 0807.54003
[68] R. A. Wijsman, Convergence of sequences of convex sets, cones and functions. II, Trans. Amer. Math. Soc. 123 (1966), 32 – 45. · Zbl 0146.18204
[69] C. Zălinescu, Continuous dependence on data in abstract control problems, J. Optim. Theory Appl. 43 (1984), no. 2, 277 – 306. · Zbl 0521.49021
[70] T. Zolezzi, Approximazioni e perturbazioni di problemi di minimo, Book in preparation, Univ. of Genova, Italy.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.